Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can med-related neuropathy return?
Jun 15, 2007

Dear Dr.

I've been positive more than 20 years and have been on lots of meds. About 8 years ago, I developed peripheral neuropathy in my legs, feet and hands lasting about 3 years total. My Dr. and I believe it was due to Zerit. Once that batch of meds were changed, the neuropathy dissipated within a year or so.

Its been about 5 years since the neuropathy has gone, however, I find that when I get tired the pain returns. Not to the horrendous degree when the neuropathy was acute but enough for me to know its there. Is this normal? When I rest (I mean like a day of rest), the pain goes away. I don't want pain meds or anything like that, I just want to make sure that the neuropathy is gone for good. Any help you can provide would be appreciated.

Thanks for your help.

Response from Dr. Henry

In my experience drug related peripheral neuropathy often but not always improves when the offending drug is stopped. Patients have occasionally reported to me similar observations in that in some cases the symptoms never clear completely and seem to flare from a variety of factors. It may be that the nerves nerver recovered fully either in number or function and so the impacted region remains vulnerable to flare-ups in symptoms. Efforts to develop nerve growth factors have been frustrated so far but some treatments like N-acetyl carnitine are being evaluated for the ability to help replenish small nerve density. Overall treatment if usually symptomatic or try to remove or address other contributing factors like diabetes or vitamin deficiencies. KH



Previous
Drugs price in Africa?
Next
lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement